Alert archive / Alabama / Severe Thunderstorm Warnings in 2023

Severe Thunderstorm Warning 367, NWS Birmingham, AL

August 7, 2023Calhoun County, Cleburne County, Alabama

NWS Birmingham, AL issued this severe thunderstorm warning at Aug 7, 2023, 3:14 PM CDT for Calhoun County, Cleburne County, Alabama. It was in force for 61 min. 7 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Aug 7, 2023, 3:14 PM CDT (20:14 UTC)
Expired
Aug 7, 2023, 4:15 PM CDT
In force
61 min
Issued by
NWS Birmingham, AL
Area
Storm-based polygon
Hail
0.75 in
Wind
60.0 mph

Counties Calhoun County, AL, Cleburne County, AL

The radar

The Atlanta radar (KFFC), 114 km from the middle of the area, began a volume at 20:14 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Aug 7, 3:30 PM CDTTSTM WND DMGJacksonville, ALMultiple trees and power lines down in the Jacksonville area.
Aug 7, 3:38 PM CDTTSTM WND DMGPiedmont, ALMultiple trees and power lines down in the Piedmont area.
Aug 7, 3:50 PM CDTTSTM WND DMG1 Se Blue Mountain, ALMultiple trees and powerlines down across Anniston.
Aug 7, 3:53 PM CDTTSTM WND DMGHeflin, ALSeveral reports of trees and power lines down in Heflin.
Aug 7, 3:57 PM CDTTSTM WND DMG2 Wsw Mars Hill, ALSeveral trees down in the Piney Woods area.
Aug 7, 4:00 PM CDTTSTM WND DMG2 Ene Choccolocco, ALtree on structure. time estimated from radar.
Aug 7, 4:04 PM CDTTSTM WND DMGAbernathy, ALReports of trees down in the Abernathy area near the state line. Time estimated via radar.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 7 storm reports to this severe thunderstorm warning; the first came 16 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Aug 7, 10:40 AM CDTSevere Thunderstorm WatchSPC8 hr

The nearest sounding before it

Peachtre/Fal Fld, GA (KFFC), launched 12:00Z, 8.2 hours before the alert went out and 119 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Peachtre/Fal Fld, GA at 12:00Z on 2023-08-07Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1864 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Peachtre/Fal Fld, GA at 12:00Z on 2023-08-07The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 177 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1864 J/kg
Mixed-layer CIN
-93 J/kg
Mixed-layer LCL
753 m above ground
0-6 km bulk shear
23 kt
0-1 km storm-relative helicity
177 m²/s²
0-3 km storm-relative helicity
185 m²/s²
Significant tornado parameter
0.0
Supercell composite
4.6

Open this sounding in Storm Lab

The text

As transmitted.

527 
WUUS54 KBMX 072014
SVRBMX
ALC015-029-072115-
/O.NEW.KBMX.SV.W.0367.230807T2014Z-230807T2115Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Birmingham AL
314 PM CDT Mon Aug 7 2023

The National Weather Service in Birmingham has issued a

* Severe Thunderstorm Warning for...
  Calhoun County in east central Alabama...
  Cleburne County in east central Alabama...

* Until 415 PM CDT.

* At 314 PM CDT, a severe thunderstorm was located near Jacksonville
  State University, or near Jacksonville, moving east at 45 mph.

  HAZARD...60 mph wind gusts.

  SOURCE...Radar indicated.

  IMPACT...Expect damage to roofs, siding, and trees.

* Locations impacted include...
  Anniston, Oxford, Jacksonville, Piedmont, Heflin, Fort McClellan,
  Saks, Glencoe, Weaver, Ranburne, Fruithurst, Edwardsville, Blue
  Mountain, Alexandria, Jacksonville State University, Muscadine,
  Abernathy, Mars Hills, Mount Cheaha and Southside.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
building.

&&

LAT...LON 3350 8535 3350 8576 3347 8578 3347 8588
      3354 8580 3359 8579 3387 8602 3386 8600
      3392 8595 3391 8590 3394 8590 3396 8584
      3393 8574 3397 8574 3396 8554 3394 8553
      3394 8550 3396 8549 3396 8540 3349 8531
TIME...MOT...LOC 2014Z 281DEG 38KT 3387 8578 

HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...<.75 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...60 MPH

$$

25/Owen
3 follow-up statements
746 
WWUS54 KBMX 072041 RRA
SVSBMX

Severe Weather Statement
National Weather Service Birmingham AL
341 PM CDT Mon Aug 7 2023

ALC015-029-072115-
/O.CON.KBMX.SV.W.0367.000000T0000Z-230807T2115Z/
Calhoun AL-Cleburne AL-
341 PM CDT Mon Aug 7 2023

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 415 PM CDT
FOR CALHOUN AND CLEBURNE COUNTIES...

At 341 PM CDT, a severe thunderstorm was located over Mars Hills, or
13 miles southeast of Piedmont, moving east at 45 mph.

HAZARD...60 mph wind gusts.

SOURCE...Radar indicated.

IMPACT...Expect damage to roofs, siding, and trees.

Locations impacted include...
Anniston, Oxford, Jacksonville, Piedmont, Heflin, Fort McClellan,
Saks, Glencoe, Weaver, Ranburne, Fruithurst, Edwardsville, Blue
Mountain, Alexandria, Jacksonville State University, Muscadine,
Abernathy, Mars Hills, Mount Cheaha and Southside.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
building.

&&

LAT...LON 3350 8535 3350 8576 3347 8578 3347 8588
      3354 8580 3359 8579 3387 8602 3386 8600
      3392 8595 3391 8590 3394 8590 3396 8584
      3393 8574 3397 8574 3396 8554 3394 8553
      3394 8550 3396 8549 3396 8540 3349 8531
TIME...MOT...LOC 2041Z 281DEG 38KT 3381 8543 

HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...<.75 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...60 MPH

$$

25/Owen
023 
WWUS54 KBMX 072057
SVSBMX

Severe Weather Statement
National Weather Service Birmingham AL
357 PM CDT Mon Aug 7 2023

ALC015-029-072115-
/O.CON.KBMX.SV.W.0367.000000T0000Z-230807T2115Z/
Calhoun AL-Cleburne AL-
357 PM CDT Mon Aug 7 2023

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 415 PM CDT
FOR CALHOUN AND CLEBURNE COUNTIES...

At 356 PM CDT, a severe thunderstorm was located near Buchanan,
moving east at 45 mph.

HAZARD...70 mph wind gusts.

SOURCE...Radar indicated.

IMPACT...Expect considerable tree damage. Damage is likely to mobile 
         homes, roofs, and outbuildings.

Locations impacted include...
Anniston, Oxford, Jacksonville, Piedmont, Heflin, Fort McClellan,
Saks, Glencoe, Weaver, Ranburne, Fruithurst, Edwardsville, Blue
Mountain, Alexandria, Jacksonville State University, Muscadine,
Abernathy, Mars Hills, Mount Cheaha and Southside.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
building.

&&

LAT...LON 3350 8535 3350 8576 3347 8578 3347 8588
      3354 8580 3359 8579 3387 8602 3386 8600
      3392 8595 3391 8590 3394 8590 3396 8584
      3393 8574 3397 8574 3396 8554 3394 8553
      3394 8550 3396 8549 3396 8540 3349 8531
TIME...MOT...LOC 2056Z 281DEG 38KT 3378 8523 

THUNDERSTORM DAMAGE THREAT...CONSIDERABLE
HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...<.75 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...70 MPH

$$

25/Owen
507 
WWUS54 KBMX 072106
SVSBMX

Severe Weather Statement
National Weather Service Birmingham AL
406 PM CDT Mon Aug 7 2023

ALC015-072116-
/O.CAN.KBMX.SV.W.0367.000000T0000Z-230807T2115Z/
Calhoun AL-
406 PM CDT Mon Aug 7 2023

...THE SEVERE THUNDERSTORM WARNING FOR CALHOUN COUNTY IS CANCELLED...
    
The severe thunderstorm which prompted the warning has moved out of 
the warned area. Therefore, the warning has been cancelled.

A Severe Thunderstorm Watch remains in effect until 700 PM CDT for
northeastern and east central Alabama.

LAT...LON 3350 8576 3347 8578 3347 8588 3356 8580
      3356 8574 3360 8574 3363 8569 3363 8566
      3365 8564 3377 8564 3380 8559 3384 8559
      3385 8564 3388 8564 3389 8553 3394 8553
      3394 8550 3396 8549 3396 8540 3349 8531
TIME...MOT...LOC 2106Z 281DEG 38KT 3376 8510 

$$

ALC029-072115-
/O.CON.KBMX.SV.W.0367.000000T0000Z-230807T2115Z/
Cleburne AL-
406 PM CDT Mon Aug 7 2023

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 415 PM CDT
FOR CLEBURNE COUNTY...

At 406 PM CDT, a severe thunderstorm was located near Temple, or near
Buchanan, moving east at 45 mph.

HAZARD...70 mph wind gusts and quarter size hail.

SOURCE...Radar indicated.

IMPACT...Hail damage to vehicles is expected. Expect considerable 
         tree damage. Wind damage is also likely to mobile homes, 
         roofs, and outbuildings.

Locations impacted include...
Heflin, Ranburne, Fruithurst, Edwardsville, Muscadine, Abernathy,
Mars Hills, Mount Cheaha, Hollis Crossroads, Sweetwater Lake, Coleman
Lake And Campground, Trickem, Lake Cleburne, I 20 Welcome Center,
Liberty Hill, Micaville, Chalafinnee, Oak Level, Borden Springs and
Camp Sequoyah.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
building.

&&

LAT...LON 3350 8576 3347 8578 3347 8588 3356 8580
      3356 8574 3360 8574 3363 8569 3363 8566
      3365 8564 3377 8564 3380 8559 3384 8559
      3385 8564 3388 8564 3389 8553 3394 8553
      3394 8550 3396 8549 3396 8540 3349 8531
TIME...MOT...LOC 2106Z 281DEG 38KT 3376 8510 

THUNDERSTORM DAMAGE THREAT...CONSIDERABLE
HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...1.00 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...70 MPH

$$

25/Owen

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Birmingham, AL wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 7, 3:01 PM CDT, 13 minutes earlier.

Area forecast discussion, Aug 7, 3:01 PM CDT, 13 minutes before
Area Forecast Discussion
National Weather Service Birmingham AL
301 PM CDT Mon Aug 7 2023

...New LONG TERM...

.SHORT TERM...
(This afternoon through Tuesday)
Issued at 1259 PM CDT MON AUG 7 2023

Deep westerly flow and a relatively low amplitude pattern is in
place over the Lower MS River Valley and the Southeast despite a mid-
level trough and associated surface low in place over Ontario
extending southwest into the Mid-South region. A surface front is
extending southwest through the Ohio Valley where it becomes
oriented more east to west across the Southern Plains while an
elongated but strong ridge remains in place over the Desert
Southwest. This setup is leading to a volatile weather pattern
across the eastern CONUS, and yet more chances for strong to severe
storms preceded by miserably hot temperatures across Central
Alabama. The Heat Advisory and Excessive Heat Warnings were verified
hours ago, and dewpoints show no interest in mixing lower than the
mid to upper 70s, so there's no question on the instability of the
airmass today. Mesoanalysis suggests a widespread area of SBCAPE
~5000 J/kg in place over Central Alabama as we wait for storms over
northern MS/AL to slowly propagate southward this afternoon as the
aforementioned front inches further south. Perhaps one component
that's separating the past couple of days from today is the current
presence of 40-50kt of mid-level flow over the Tennessee Valley
which will contribute to improved thunderstorm ventilation and an
even more favorable environment for strong to severe storms, hence
the Enhanced risk across our northeast. Storms today will be
robust and each one capable of producing damaging straight-line
winds of 60 to 70 mph, quarter size hail, frequent lightning, and
heavy downpours as they move generally west to east. The overall
corridor of thunderstorms will drift southward with time,
attendant to the front, but should gradually lose intensity and
coverage this evening as they drift towards the southern half of
the area.

Other than a few lingering showers and storms in the south, most
areas will be dry by midnight with lows ranging from the upper 60s
north to mid 70s south. As we've already seen several times this
summer, the front will stall east to west, basically bisecting
Central Alabama across the middle. Therefore, tomorrow's focus for
storms will be across the southern two-thirds of the area. Most of
the 12Z CAMs show another round of storms developing upstream and
tracking through Mississippi and across our south as early as late
tomorrow morning through the afternoon. With the warmest, unstable
air continuing to pool south of the front, storms tomorrow could,
once again, carry a risk for damaging winds. Another Heat Advisory
may be needed tomorrow for the counties along and south of I-85, but
this depends on the earlier thunderstorm timing which could begin as
early as 10 AM across the west. Otherwise, most areas north of
I-85 will see highs in the mid to upper 80s.

86/Martin

&&

.LONG TERM...
(Tuesday night through next Sunday)
Issued at 239 PM CDT MON AUG 7 2023

No significant changes in the upper flow pattern through Friday
with the 5900-5920 meter 500Mb height contour staying close to
the I-20 corridor. Several upper level impulses will track
southeast into Alabama along the eastern side of an upper high
centered over Texas, so above normal rain chances will continue.
Height rises over the weekend could bring warmer surface
temperatures and higher heat indices into the area.

58/rose

&&

.AVIATION...
(18Z TAFS)
Issued at 1259 PM CDT MON AUG 7 2023

Another round of TSRA is expected this afternoon as a front drifts
southward across the Tennessee Valley. Storms today will be strong
and will be accompanied by strong winds and perhaps hail. Convection
should mostly affect northern terminals this afternoon, but may
impact MGM/TOI this evening, although coverage is expected to be
decreasing by that point. The front will situate across Central
Alabama tomorrow, and additional TSRA may begin redeveloping towards
the end of this forecast period, mainly near TCL. Sfc winds will
remain out of the west with 20-25kt gusts this afternoon, then 3 to
5 kts overnight.

86/Martin

&&

.FIRE WEATHER...

Scattered to numerous thunderstorms into the evening hours, some
severe with damaging wind gusts. A weak cool front will bring
cooler daytime temperatures to the area on Tuesday, with highs in
the mid to upper 80s north of I-85 and lower 90s south of I-85.
Rain chances will remain high on Tuesday as an upper impulse rides
eastward along the stalled out frontal boundary. Min RH values on
Tuesday will be 55-75% with westerly 20 foot winds at 6-8 mph.

&&

.PRELIMINARY POINT TEMPS/POPS...
Gadsden     68  87  67  87 /  40  40  10  70
Anniston    70  87  69  88 /  50  50  10  60
Birmingham  72  86  71  88 /  50  60  10  70
Tuscaloosa  73  86  71  88 /  50  60  10  60
Calera      73  87  72  88 /  50  60  10  60
Auburn      74  88  72  87 /  60  60  20  60
Montgomery  75  92  72  92 /  40  70  10  60
Troy        75  94  72  92 /  20  70  20  60

&&

.BMX WATCHES/WARNINGS/ADVISORIES...
Heat Advisory until 9 PM CDT this evening for the following
counties: Blount-Calhoun-Cherokee-Clay-Cleburne-Etowah-Marion-
Randolph-St. Clair-Winston.

Excessive Heat Warning until 9 PM CDT this evening for the
following counties: Autauga-Barbour-Bibb-Bullock-Chambers-
Chilton-Coosa-Dallas-Elmore-Fayette-Greene-Hale-Jefferson-Lamar-
Lee-Lowndes-Macon-Marengo-Montgomery-Perry-Pickens-Pike-Russell-
Shelby-Sumter-Talladega-Tallapoosa-Tuscaloosa-Walker.

&&

SHORT TERM...86
LONG TERM....40
AVIATION...58/rose
Hazardous weather outlook, Aug 7, 4:09 AM CDT, 11 hours 5 minutes before
Hazardous Weather Outlook
National Weather Service Birmingham AL
409 AM CDT Mon Aug 7 2023

ALZ011>015-017>050-081215-
Marion-Lamar-Fayette-Winston-Walker-Blount-Etowah-Calhoun-Cherokee-
Cleburne-Pickens-Tuscaloosa-Jefferson-Shelby-St. Clair-Talladega-
Clay-Randolph-Sumter-Greene-Hale-Perry-Bibb-Chilton-Coosa-Tallapoosa-
Chambers-Marengo-Dallas-Autauga-Lowndes-Elmore-Montgomery-Macon-
Bullock-Lee-Russell-Pike-Barbour-
409 AM CDT Mon Aug 7 2023

This Hazardous Weather Outlook is for the counties served by the
National Weather Service office in Birmingham.

.DAY ONE...Outlook through Tonight.

Severe thunderstorms are possible across Central Alabama today,
mainly this afternoon and evening. Storms will pose a threat of
damaging wind gusts and hail up to quarter size.

Heat indices are expected to range from 105 to 115 degrees across
Central Alabama today.

.DAYS TWO THROUGH SEVEN...Tuesday through Sunday.

Additional severe thunderstorms are possible across Central Alabama
on Tuesday and Wednesday. Storms will pose a threat of damaging wind
gusts.

Heat indices could approach 105 degrees across southern portions of
Central Alabama each afternoon Tuesday through Sunday.

.SPOTTER INFORMATION STATEMENT...

Activation of storm spotters and emergency management may be needed
through Wednesday.

In the hours before

Special weather statement, Aug 7, 12:56 PM CDT, 2 hours 18 minutes before
Special Weather Statement
National Weather Service Birmingham AL
1256 PM CDT Mon Aug 7 2023

ALZ017-018-071845-
Etowah AL-Blount AL-
1256 PM CDT Mon Aug 7 2023

...A strong thunderstorm will impact portions of northeastern Blount
and northwestern Etowah Counties through 145 PM CDT...

At 1254 PM CDT, Doppler radar was tracking a strong thunderstorm over
Snead, or 12 miles northeast of Oneonta, moving east at 25 mph.

HAZARD...Winds in excess of 40 mph.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects.

Locations impacted include...
Gadsden, Rainbow City, Attalla, Sardis City, Altoona, Snead, Susan
Moore, Walnut Grove, Reece City, Aurora, Gadsden Mall, Noccalula
Falls, Gadsden Steam Plant, Big Wills Creek, Howelton, Crudup,
Mountainboro, Keener, Rockledge and Gadsden Water Works.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.

Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

A Severe Thunderstorm Watch remains in effect until 700 PM CDT for
central and northeastern Alabama.

&&

LAT...LON 3397 8595 3403 8648 3415 8647 3416 8637
      3410 8630 3418 8619 3419 8611 3420 8611
      3420 8593
TIME...MOT...LOC 1754Z 269DEG 23KT 3410 8634

MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH

56
Special weather statement, Aug 7, 1:16 PM CDT, 1 hour 58 minutes before
Special Weather Statement
National Weather Service Birmingham AL
116 PM CDT Mon Aug 7 2023

ALZ017>020-026-071915-
Calhoun AL-Etowah AL-St. Clair AL-Blount AL-Cherokee AL-
116 PM CDT Mon Aug 7 2023

...Strong thunderstorms will impact portions of southeastern Blount,
northern Calhoun, Etowah, northeastern St. Clair and Cherokee
Counties through 215 PM CDT...

At 116 PM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from 8 miles northeast of Little River Falls to near
Tabor Road to near Allgood. Movement was east at 40 mph.

HAZARD...Wind gusts up to 50 mph.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects.

Locations impacted include...
Gadsden, Jacksonville, Rainbow City, Oneonta, Attalla, Piedmont,
Hokes Bluff, Centre, Cedar Bluff, Cleveland, Little River Canyon
National Preserve, Forney, Centre Municipal Airport, Glencoe,
Ashville, Sardis City, Locust Fork, Ohatchee, Steele and Leesburg.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

A Severe Thunderstorm Watch remains in effect until 700 PM CDT for
central and northeastern Alabama.

&&

LAT...LON 3399 8540 3394 8553 3377 8588 3391 8665
      3414 8635 3410 8630 3418 8619 3419 8611
      3420 8610 3420 8584 3424 8584 3424 8581
      3426 8581 3426 8577 3436 8566 3437 8563
      3440 8563 3444 8558 3449 8557 3452 8551
TIME...MOT...LOC 1816Z 271DEG 35KT 3447 8552 3414 8592 3389 8648

MAX HAIL SIZE...0.00 IN
MAX WIND GUST...50 MPH

25/Owen
Special weather statement, Aug 7, 1:52 PM CDT, 1 hour 22 minutes before
Special Weather Statement
National Weather Service Birmingham AL
152 PM CDT Mon Aug 7 2023

ALZ011>015-017-018-022>024-026-071945-
Fayette AL-Walker AL-Winston AL-Pickens AL-Etowah AL-Jefferson AL-
Tuscaloosa AL-St. Clair AL-Marion AL-Lamar AL-Blount AL-
152 PM CDT Mon Aug 7 2023

...Strong thunderstorms will impact portions of Walker, northwestern
Tuscaloosa, southeastern Marion, northern Pickens, Blount,
northwestern Etowah, northern Jefferson, southern Winston,
northwestern St. Clair, Fayette and southern Lamar Counties through
245 PM CDT...

At 151 PM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from Nectar to 6 miles southwest of Millport.
Movement was east at 10 mph.

HAZARD...Wind gusts up to 50 mph.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects.

Locations impacted include...
Gadsden, Jasper, Gardendale, Rainbow City, Oneonta, Attalla,
Winfield, Fayette, Springville, Sumiton, Cordova, Dora, Carbon Hill,
Vernon, Gordo, Reform, Blountsville, Cleveland, Millport and
Carrollton.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

A Severe Thunderstorm Watch remains in effect until 700 PM CDT for
central, northeastern, northwestern and west central Alabama.

&&

LAT...LON 3371 8825 3397 8790 3425 8711 3399 8711
      3399 8714 3389 8709 3386 8699 3397 8677
      3426 8649 3410 8630 3416 8622 3401 8601
      3357 8699 3316 8832
TIME...MOT...LOC 1851Z 283DEG 10KT 3396 8665 3350 8816

MAX HAIL SIZE...0.00 IN
MAX WIND GUST...50 MPH

25/Owen
Special weather statement, Aug 7, 2:22 PM CDT, 52 minutes before
Special Weather Statement
National Weather Service Birmingham AL
222 PM CDT Mon Aug 7 2023

ALZ018-020-072030-
Etowah AL-Cherokee AL-
222 PM CDT Mon Aug 7 2023

...A strong thunderstorm will impact portions of Etowah and Cherokee
Counties through 330 PM CDT...

At 222 PM CDT, Doppler radar was tracking a strong thunderstorm near
Tabor Road, or 14 miles east of Boaz, moving east at 35 mph.

HAZARD...Wind gusts up to 50 mph.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects.

Locations impacted include...
Gadsden, Rainbow City, Attalla, Hokes Bluff, Centre, Cedar Bluff,
Little River Canyon National Preserve, Forney, Centre Municipal
Airport, Glencoe, Sardis City, Leesburg, Altoona, Walnut Grove, Reece
City, Sand Rock, Gaylesville, Cherokee Rock Village, Aurora and
Pleasant Gap.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

A Severe Thunderstorm Watch remains in effect until 700 PM CDT for
central, northeastern and east central Alabama.

&&

LAT...LON 3452 8551 3400 8541 3395 8581 3396 8584
      3393 8590 3390 8614 3396 8617 3399 8620
      3398 8624 3408 8632 3418 8619 3419 8611
      3420 8610 3420 8584 3424 8584 3426 8577
      3437 8563 3444 8558 3449 8557 3453 8552
TIME...MOT...LOC 1922Z 267DEG 29KT 3424 8592

MAX HAIL SIZE...0.00 IN
MAX WIND GUST...50 MPH

25/Owen
Special weather statement, Aug 7, 2:42 PM CDT, 32 minutes before
Special Weather Statement
National Weather Service Birmingham AL
242 PM CDT Mon Aug 7 2023

ALZ012-013-015-017-022>024-026-072045-
Fayette AL-Walker AL-Pickens AL-Jefferson AL-Tuscaloosa AL-
St. Clair AL-Lamar AL-Blount AL-
242 PM CDT Mon Aug 7 2023

...Strong thunderstorms will impact portions of Walker, northern
Tuscaloosa, Pickens, Blount, Jefferson, St. Clair, Fayette and Lamar
Counties through 345 PM CDT...

At 242 PM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from near Arkadelphia to near Steens. Movement was
east at 30 mph.

HAZARD...Wind gusts up to 50 mph.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects.

Locations impacted include...
Birmingham, Bessemer, Homewood, Northport, Mountain Brook,
Trussville, Hueytown, Jasper, Gardendale, Pell City, Irondale, Leeds,
Moody, Fairfield, Rainbow City, Fultondale, Oneonta, Winfield,
Fayette and Springville.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

A Severe Thunderstorm Watch remains in effect until 700 PM CDT for
central, northeastern, northwestern, west central and east central
Alabama.

&&

LAT...LON 3385 8824 3392 8795 3391 8764 3400 8764
      3400 8717 3389 8709 3386 8696 3392 8692
      3397 8677 3425 8651 3426 8645 3410 8630
      3394 8637 3399 8620 3385 8605 3377 8604
      3367 8615 3369 8620 3363 8617 3308 8831
TIME...MOT...LOC 1942Z 282DEG 27KT 3393 8690 3355 8825

MAX HAIL SIZE...0.00 IN
MAX WIND GUST...50 MPH

25/Owen
Local storm report, Aug 7, 3:06 PM CDT, 8 minutes before
Preliminary Local Storm Report
National Weather Service Birmingham AL
306 PM CDT Mon Aug 7 2023

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0211 PM     Tstm Wnd Dmg     2 SE Needmore           34.23N 87.57W
08/06/2023                   Winston            AL   Trained Spotter

            Tree and power lines down on a house on
            Country Road 19.

0214 PM     Tstm Wnd Dmg     2 SE Pebble             34.27N 87.53W
08/06/2023                   Winston            AL   Trained Spotter

            Much of the roof removed from a home in the
            area of Highway 243 and Old Highway 195.

0214 PM     Tstm Wnd Dmg     2 NNW Claud             32.61N 86.08W
08/06/2023                   Elmore             AL   Public

            Social media report of trees down and minor
            damage to a home on Pleasant Hill Rd. Time
            estimated based on radar.

0238 PM     Tstm Wnd Dmg     1 E Inmanfield          34.25N 87.16W
08/06/2023                   Winston            AL   Trained Spotter

            Multiple trees down on County Roads 41 and
            43 north of Addison.

0324 PM     Tstm Wnd Dmg     1 SSW Ralph             33.03N 87.77W
08/06/2023                   Tuscaloosa         AL   Public

            Social media report of trees down on Highway
            11 at Ralph Loop Rd.

&&

The office that day

Everything else NWS Birmingham, AL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 6, 9:16 PM CDTExcessive Heat WarningBMXAutauga, Barbour, Bibb, Bullock, Chambers, Chilton and 23 more24 hr
Aug 7, 12:56 PM CDTSpecial Weather StatementBMXEtowah49 min
Aug 7, 1:03 PM CDTSevere Thunderstorm WarningBMXMarion57 min
Aug 7, 1:15 PM CDTSevere Thunderstorm WarningBMXLamar, Marion75 min
Aug 7, 1:16 PM CDTSpecial Weather StatementBMXCherokee, Etowah59 min
Aug 7, 1:39 PM CDTSevere Thunderstorm WarningBMXWinston53 min
Aug 7, 1:52 PM CDTSpecial Weather StatementBMXBlount, Fayette, Lamar, Pickens, Walker, Winston53 min
Aug 7, 2:15 PM CDTSevere Thunderstorm WarningBMXFayette, Walker, Winston60 min
Aug 7, 2:22 PM CDTSpecial Weather StatementBMXCherokee, Etowah68 min
Aug 7, 2:33 PM CDTSevere Thunderstorm WarningBMXBlount57 min
Aug 7, 2:42 PM CDTSpecial Weather StatementBMXBlount, Fayette, Jefferson, Lamar, Pickens, St. Clair and 2 more63 min
Aug 7, 2:47 PM CDTSevere Thunderstorm WarningBMXBlount, Fayette, Jefferson, Lamar, Pickens, Tuscaloosa and 2 more58 min
Aug 7, 2:50 PM CDTSevere Thunderstorm WarningBMXBlount, Cherokee, Etowah, St. Clair70 min
Aug 7, 3:06 PM CDTSevere Thunderstorm WarningBMXCalhoun, Jefferson, St. Clair, Shelby, Talladega69 min
Aug 7, 3:21 PM CDTAreal Flood AdvisoryBMXBlount, Cherokee, Etowah3 hr
Aug 7, 3:28 PM CDTSpecial Weather StatementBMXPickens, Tuscaloosa77 min
Aug 7, 3:59 PM CDTSpecial Weather StatementBMXBibb, Clay, Shelby31 min
Aug 7, 4:12 PM CDTSevere Thunderstorm WarningBMXCleburne, Randolph27 min
Aug 7, 4:26 PM CDTSpecial Weather StatementBMXRandolph64 min
Aug 7, 4:33 PM CDTSpecial Weather StatementBMXBibb, Chilton57 min
Aug 7, 4:34 PM CDTSpecial Weather StatementBMXChambers, Coosa, Tallapoosa56 min
Aug 7, 4:55 PM CDTSpecial Weather StatementBMXTallapoosa65 min
Aug 7, 5:43 PM CDTSpecial Weather StatementBMXHale32 min
Aug 7, 6:07 PM CDTSpecial Weather StatementBMXPerry53 min

Nearby

Severe Thunderstorm Warnings in Alabama, 2023Every severe thunderstorm warning in 2023

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.